MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, an electric spark was observed when using a cook® single-use holmium laser fiber.The procedure was completed using another laser fiber.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, an electric spark was observed when using a cook® single-use holmium laser fiber.The procedure was completed using another laser fiber.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of relevant manufacturing documents was conducted.The device is inspected visually and functionally for cracks and fractures by manufacturing and quality control and no notable gaps in production or processing controls were noted.A review of the device history record (dhr) for the reported lot shows no relevant non-conformances related to the reported failure mode.A search of complaint records for the reported lot number revealed there is one other related complaint associated with the same lot number.However, due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device a issue within the entire lot.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following to the user related to the reported failure mode: precautions for several different factors affecting the life of any fiber, including: improper handling.Never subject fiber optics to sharp bends in handling, use, or storage.Extended lasing at high power, discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Instructions for use: "open any laser aperture cover or door and insert the proximal connector into the laser system; screw on finger-tight".Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.No device has been returned to cook inc.Facility for technical evaluation so the nature of failure is unknown.Based on available information investigation conclusion cannot be determined.The complaint confirmed based on customer testimony.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12332375
Report Number1820334-2021-02001
Device Sequence Number2754437
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)230210(10)10319433
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number10319433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown